| Lost password
87 users onlineYou are not loggend in.  Login
Plantar fasciitis
 1
 1
12/16/16 01:36
Angetori 
12/16/16 01:36
Angetori 
Plantar fasciitis

I have been suffering with pain on the bottom both feet after finishing radiation in September for LD.
Originally I thought it was pain due to the radiation, which I still think it is. I think maybe the radiation insighted some inflammation which in turn insighted plantar fasciitis
I've realized that pain happens mostly after rest and when I get up form rest/ sitting or if I stand.
it's not so much my nodules that hurt as the whole entire foot feels like I'm walking on rocks. I have had planter fasciitis 2 times in the past and this really seems like the same thing.

I am wondering if I am still a candidate to get a steroid shot in my feet for my planter fasciitis. I did this when I had it before and it really helped. My concerns are: Would it interfere with the workings of the radiation? Could it weaken my plantar fascia and leave me open to more development of LD nodules?

Also when I developed my first LD nodule 2 years ago , the podiatrist tried shooting it with a steroid to shrink it. He shot the steroid directly in the nodule. Omg! The pain was unreal! This caused my nodule to inflame even more and I am convinced it made nodule start growing. Is there any chance that a steroid shot for my planner fasciitis could make my LD worsen and make may nodules bigger? Or do you think that my reaction was due to the shot IN the nodule itself? That's what I am thinking because it literally grew from that day on. That shot directly into it aggravated my fibroma.

My thought is, because the shot is not directly into the nodule it might help my planter fasciitis and not interfere with my LD But I am also not sure of the effects of a steroid after radiation.
Looking for some relief
Any thoughts?
Jeanne

12/16/16 10:11
spanishbuddha 

Administrator

12/16/16 10:11
spanishbuddha 

Administrator

Re: Plantar fasciitis

Hi again Jeanne, PF can be quite a nuisance and take a long while to resolve. It does sound like you have some inflammation stirred up in your feet. Pain after rest and upon standing is a strong indicator for PF, what about when you get up first thing in the morning? Although you had a good result once before with a steroid shot for PF, I would be inclined to try the more conservative measures first. Ice, foot sole rolling and stretches, strengthening, shoe support or orthotics. etc. Have you discussed with your podiatrist or foot doctor or an OT? Maybe have your gait re-analysed since there may be changes after the RT, leading to the inflammation.

12/16/16 13:54
Angetori 
12/16/16 13:54
Angetori 
Re: Plantar fasciitis

Hi SP, thanks for getting back to me. My feet are fine until they hit the floor in the morning and then the cycle begins. I do a lot of sitting/standing because I am a teacher and I seem to aggravate my feet all day long. I have been icing since my first round of radiation in July , 2 times a day for 20 minutes. I have never tried rolling because of my nodules but I can try and work around them. As far as my orthotics there are only two years old and I just had them refurbished in July after my first round RT. However I am seeing a new podiatrist in January who it's supposed to be well versed in LD. And maybe she'll have some new ideas and I'll get to get a new set of orthotics which. Do think I need.
My appointment is a month from now with this new podiatrist and I hate to feel like this for another whole month, what about oral steroids? I was also thinking of trying a boot to sleep with that night. I do stretch my feet although not to aggressively because I don't want to aggravate my nodules.

Do you think the steroid shot would interfere with the radiation results? And/or weaken my PF?
Ps: all I wear is asics sneakers as per my podiatrists recommendation. They are the most comfortable and I am never without my orthotics. Although they haven't felt right since RT. Time for new.

12/16/16 16:02
spanishbuddha 

Administrator

12/16/16 16:02
spanishbuddha 

Administrator

Re: Plantar fasciitis

I wore a night boot with PF for 18 months. So it's not a quick fix, but avoids that horrendous pain in the morning, giving you a chance to stretch it out before you get going and a more pleasant start. There are specific stretches that might help, and the achilles tendon eccentric heel drops strengthening exercises are good too for PF. The treatment here in the UK for extreme or stubborn cases is ESWT. I myself would try that ahead of a steroid shot.

I doubt that a steroid shot for PF would interfere with the RT recovery. I think the shot is usually given closer to the heel than where the fibromas are? I myself have never had one, as I always worry about the risk of weakening the tendons or fascia. However if you had one before with success you could try it.

My experience with PF coming on suddenly is that there is a reason or cause. Only you can know what happened or changed recently. I guess that's why you blame the RT, but it could be just a change in gait due to new pain or inflammation from the RT. Interestingly in Germany they use RT to treat PF!

PF coming on gradually is a bit like a sport overuse injury, a gradual deterioration due to footwear or habits, slowly damaging the fascia at point of insertion.

12/17/16 01:27
Angetori 
12/17/16 01:27
Angetori 
Re: Plantar fasciitis

Thank you SB for your reply. I agree with you about my RT and it possibly changing where my pain was and me adjusting with my gate, it totally makes sense.
I looked at the shockwave therapy and found this article
http://emedicine.medscape.com/article/86143-treatment
I saw that shock wave therapy basicaly starts a healing process. Whenever I hear "healing process" I get a little concerned when it comes to my foot. For now I will start conservative. I made an appointment with my original podiatrist while I'm waiting to go to the LD specialist/podiatrist (i see her in three weeks) I can at least get some anti-inflammatory drugs from my current doc and maybe that will help. I will also work on stretching and try rolling.
I am sad about not being able to get a steroid shot. It worked so wonderfully in the past but I don't think I could knowingly risk weakening my PF. That freaks me out that I could do more damage than I already have. I sometimes feel with LD that any decision about treatment for PF or even LD can be detrimental and that none of them come without risks of more damage. Even if I am walking a lot or standing more on any given day I worry about doing more damage and causing more nodules. My feet make me anxious!
I know I need new orthotics and I really want to wait until I'm able to get to the LD podiatrist/specialist to have her make them. I won't see her for another three weeks! Do you think that maybe I should have my current podiatrist make my orthotics straight away and not delay? I am worried that walking around on these feet with all my inflammation for three weeks will do more damage to my fascia. Plus there's the whole waiting period of two weeks for the orthotics to be made. Conceivably by waiting for the LD specialist/podiatrist I am looking at February for new orthotics.
Again, worried about doing more damage.
Worry,worry,worry about LD. Seems it's all I do lately. Dumb disease.
Jeanne

 1
 1
86143-treatment   comfortable   nodules   strengthening   fasciitis   podiatrist   anti-inflammatory   radiation   specialist   steroid   inflammation   recommendation   appointment   interfere   aggressively   conservative   Plantar   orthotics   Interestingly   deterioration